Alert archive / Indiana / River Flood Warnings in 2026
River Flood Warning 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Feb 21, 2026, 2:20 AM EST for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Feb 21, 2026, 9:05 AM EST. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2026, 2:20 AM EST (07:20 UTC)
- In effect from
- Feb 21, 2026, 9:05 AM EST
- Expired
- Feb 22, 2026, 12:27 AM EST
- In force
- 15 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, IN, Lawrence County, IN, Washington County, IN
The radar
The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River near Seymour (SERI3). The gauge peaked at 12.23 ft at Feb 21, 2026, 2:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
715
WGUS43 KIND 210720
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
220 AM EST Sat Feb 21 2026
...The National Weather Service in Indianapolis IN has issued a
Flood Warning for the following river in Indiana...
East Fork White River at Seymour.
.Rainfall amounts of 1 to 1.5 inches have led to rises along many
rivers and streams across central and southern Indiana. Brief
flooding is expected along the East Fork White River at Seymour with
the river cresting Saturday afternoon at flood stage. The river is
then expected to quickly fall below flood stage and continue to fall
into next week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/ind.
The next statement should be issued this afternoon by around 530 PM
EST.
&&
INC071-093-175-212230-
/O.NEW.KIND.FL.W.0003.260221T1800Z-260222T0600Z/
/SERI3.1.ER.260221T1800Z.260221T1800Z.260221T1800Z.NO/
220 AM EST Sat Feb 21 2026
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO JUST AFTER
MIDNIGHT TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...East Fork White River at Seymour.
* WHEN...From this afternoon to just after midnight tonight.
* IMPACTS...At 12.0 feet, Significant agricultural lands begins to
flood. High water affects some local roads.
* ADDITIONAL DETAILS...
- At 1:45 AM EST Saturday the stage was 11.4 feet.
- Forecast...The river is expected to rise to a crest of 12.0
feet this afternoon.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
3893 8604 3906 8587
$$
AW3 follow-up statements
157
WGUS83 KIND 211405
FLSIND
Flood Statement
National Weather Service Indianapolis IN
905 AM EST Sat Feb 21 2026
...The Flood Warning is extended for the following rivers in
Indiana...
East Fork White River at Seymour.
.Rainfall amounts of 1 to 1.5 inches have led to rises along many
rivers and streams across central and southern Indiana. Brief
flooding is expected along the East Fork White River at Seymour with
the river cresting Saturday afternoon just above flood stage. The
river is then expected to quickly fall below flood stage and
continue to fall into next week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/ind.
The next statement should be issued this evening by around 1100 PM
EST.
&&
INC071-093-175-220400-
/O.EXT.KIND.FL.W.0003.260221T1405Z-260222T1200Z/
/SERI3.1.ER.260221T1245Z.260221T1800Z.260222T0000Z.NO/
905 AM EST Sat Feb 21 2026
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO TOMORROW
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...East Fork White River at Seymour.
* WHEN...From this morning to tomorrow morning.
* IMPACTS...At 12.0 feet, Significant agricultural lands begins to
flood. High water affects some local roads.
* ADDITIONAL DETAILS...
- At 7:45 AM EST Saturday the stage was 12.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 AM EST Saturday was 12.0 feet.
- Forecast...The river is expected to rise to a crest of 12.2
feet this afternoon. It will then fall below flood stage this
evening.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
3893 8604 3906 8587
$$
50170
WGUS83 KIND 220044
FLSIND
Flood Statement
National Weather Service Indianapolis IN
744 PM EST Sat Feb 21 2026
...The Flood Warning is extended for the following rivers in
Indiana...
East Fork White River at Seymour.
.Rainfall amounts of 1 to 1.5 inches have led to rises along many
rivers and streams across central and southern Indiana. Brief
flooding is occurring along the East Fork White River at Seymour,
with the river at crest early Saturday evening at 12.20 feet. The
river is expected to fall below flood stage overnight and continue
to fall through the week ahead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov/ind.
The next statement should be issued Sunday afternoon by around noon
EST.
&&
INC071-093-175-221700-
/O.EXT.KIND.FL.W.0003.000000T0000Z-260222T2100Z/
/SERI3.1.ER.260221T1245Z.260221T2115Z.260222T0900Z.NO/
744 PM EST Sat Feb 21 2026
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...East Fork White River at Seymour.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 12.0 feet, Significant agricultural lands begins to
flood. High water affects some local roads.
* ADDITIONAL DETAILS...
- At 6:45 PM EST Saturday the stage was 12.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:45 PM EST Saturday was 12.2 feet.
- Forecast...The river is expected to rise to a crest of 12.2
feet just after midnight tonight. It will then fall below
flood stage late tonight.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
3893 8604 3906 8587
$$
BH956
WGUS83 KIND 220527
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1227 AM EST Sun Feb 22 2026
...The Flood Warning is cancelled for the following river in
Indiana...
East Fork White River at Seymour.
.Flooding has ended with the river expected to continue to fall.
INC071-093-175-220630-
/O.CAN.KIND.FL.W.0003.000000T0000Z-260222T0527Z/
/SERI3.1.ER.260221T1245Z.260221T2115Z.260222T0422Z.NO/
1227 AM EST Sun Feb 22 2026
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the East Fork White River at Seymour.
* ADDITIONAL DETAILS...
- At 11:45 PM EST Saturday the stage was 12.0 feet.
- Forecast...The river is expected to fall and remain below
flood stage.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
3893 8604 3906 8587
$$
AWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 21, 12:19 AM EST, 2 hours 1 minute earlier. Its key messages:
- Colder for the weekend, with light snow accumulations possible late Saturday night through early Monday, mainly east of I-74.
- Dry and cold weather for early next week before more rain and warmer temperatures mid-late next week.
Area forecast discussion, Feb 21, 12:19 AM EST, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Indianapolis IN 1219 AM EST Sat Feb 21 2026 .KEY MESSAGES... - Colder for the weekend, with light snow accumulations possible late Saturday night through early Monday, mainly east of I-74. - Dry and cold weather for early next week before more rain and warmer temperatures mid-late next week. && .FORECAST UPDATE... Issued at 936 PM EST Fri Feb 20 2026 No significant changes required to going forecast this evening. Winds have relaxed as expected with gusts dissipating and skies clear over much of the area, though stratocumulus appears likely to build back into the northeastern half or so of the area by daybreak, with mid and and high cloud increasing from the southwest as well. Still, temperatures should have no problem getting down into the 20s across the area as cold advection continues. && .SHORT TERM (This evening through Saturday)... Issued at 438 PM EST Fri Feb 20 2026 Rest of this afternoon.... The pressure gradient has begun to relax across central Indiana as an occluded cyclone over northern MI continues to slowly weaken. As a result the core of the strongest 850 mb winds now exists over the far NE part of central Indiana. Sustained winds across most of central Indiana are between 20-25 mph with gusts 30-35 mph. The exception is in the far NE where a few more hours of winds gusts from 40-45 mph are expected until 23z. Therefore the wind advisory will be dropped for all but the far NE counties. Tonight... Quick decoupling of the boundary layer will occur owing to clearing skies and onset of nocturnal inversion this evening. This will lead to wind gusts dropping off quickly between 23-01Z. Overnight mid level clouds associated with a weak shortwave over the central plains will spread eastward into central Indiana, leading to mostly cloudy skies by morning. Saturday... The approaching shortwave moving out of the central plains will deepen as it phases with the remnant shortwave trough energy over the Great Lakes. Despite a fairly dry boundary layer, sufficient forcing in the form of low-mid lvl FGEN will lead to a few sprinkles developing during the afternoon in western portions of central Indiana. Persistent forcing is expected to eventually help develop a band of light rain/light snow along the associated cold front in eastern zones during the late afternoon hours. Model guidance is pretty scant on amounts in this regime so have introduced low pops (NBM has < 10 percent) for now given uncertainties. && .LONG TERM (Saturday night through Friday)... Issued at 438 PM EST Fri Feb 20 2026 Saturday Night and Sunday... Phasing of the shortwave energy will support a deepening trough eventually becoming a closed low over the Ohio Valley by early Sunday. Strong DCVA coupled with increasing northwesterly moist boundary, owing to lake enhancement, in the wake of the cold front will support light snow development late Saturday night into Sunday morning primarily in areas along and east of I-74. Snowfall accumulations from 0.5 to 1 inch will be possible in this region. Sunday night into Saturday Night and Sunday... Phasing of the shortwave energy will support a deepening trough eventually becoming a closed low over the Ohio Valley by early Sunday. Strong DCVA coupled with increasing northwesterly moist boundary owing to lake enhancement, in the wake of the cold front, will support light snow development late Saturday night into Sunday morning primarily in areas along and east of I-74. Snowfall accumulations from 0.5 to 1 inch will be possible in this region. Sunday night into Monday... With the departure of the closed upper low, uniform N-NW boundary layer flow combined with modest CAA (850 temps falling to - 12 C) coupled with relatively warm Lake Michigan water temperatures around 2-3 C will support a well organized LES band to our north. Some of this LES snow is expected to make it into the NE part of central Indiana with additional light snow accums up to 1 inch. As low level flow gradually weakens and backs Monday afternoon, the LES snow will end with mostly clear skies developing thanks to approaching surface high pressure ridge axis and subsident flow aloft. to Tuesday through Friday... After a cold start Tuesday morning (lows mainly in the teens) with clear skies and light winds, temperatures will begin to warm up generated by increasing SW flow in the boundary layer as shortwave energy moves SE through the northern CONUS and flattens the upper ridge over the Rockies and Plains. The primary shortwave will bring with it a weak cold front through central Indiana sometime late Wednesday into Thursday. Pops will remain less than likely mainly due to uncertainty in timing of the associated cold frontal passage and related precip. Temps late in the week are expected to be near to above late Feb normal. && .AVIATION (06Z TAF Issuance)... Issued at 1219 AM EST Sat Feb 21 2026 Impacts: - Mainly VFR conditions. - MFVR ceilings may be possible on after 220200Z at IND and LAF. Discussion: A ridge of high pressure stretching from the northern plains to Indiana will continue to provide northwest winds and cool conditions within the lower levels this TAF period. Models show SW flow aloft with mid level saturation passing across the TAF sites through the day on Saturday. This will result in VFR Ceilings through the day due to mid level clouds. An upper level low is suggested to push a trough axis across Central Indiana tonight. Forecast soundings suggest a lowering of CIGs to MVFR at IND and LAF where the forcing appears best. Thus have trended toward some MVFR Cigs at that time. && .IND WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Nield SHORT TERM...Crosbie LONG TERM...Crosbie AVIATION...Puma
Hazardous weather outlook, Feb 20, 6:28 PM EST, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 628 PM EST Fri Feb 20 2026 INZ021-028>031-035>049-051>057-060>065-067>072-212330- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 628 PM EST Fri Feb 20 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Light snow showers are expected Saturday night into early Monday. Minor snow accumulations from 1 to 2 inches are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Feb 20, 10:16 PM EST, 4 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1016 PM EST Fri Feb 20 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM Tornado 3 NW Carlisle 38.99N 87.44W
02/19/2026 Sullivan IN NWS Storm Survey
An EF-0 tornado with maximum wind speeds of
85 mph and a path length of 4.1 miles began
at this location. The maximum path width was
300 yards and the tornado mostly impacted
rural areas between Sullivan and Carlisle.
0657 PM Tornado 4 WSW Whitehall 39.14N 86.64W
02/19/2026 Monroe IN NWS Storm Survey
An EF-2 tornado with peak wind speeds of 120
mph and a path length of 3.73 miles began at
this location. The maximum path width was
440 yards with the tornado impacting both
residential and commercial buildings across
western Bloomington.
&&Nearby
River Flood Warnings in Indiana, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.